Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 22, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 20, 2019, 5:59 PM CDT for Crosby County, Dickens County, Texas. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2019, 5:59 PM CDT (22:59 UTC)
- Expired
- May 20, 2019, 6:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Crosby County, TX, Dickens County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 6:25 PM CDT | TSTM WND GST 61 | 1 W Spur, TX | |
| May 20, 6:30 PM CDT | TSTM WND DMG | 3 Nw Spur, TX | APPROX. 20 HIGH LINES DOWN ALONG FM 1868 |
| May 20, 6:30 PM CDT | TSTM WND GST 80 | 1 W Spur, TX | |
| May 20, 6:35 PM CDT | TSTM WND DMG | 6 Nnw Spur, TX | ROOF BLOWN OFF HOME AT HWY70 AND CR466; POWER POLES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:36 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted.
641
WFUS54 KLUB 202259
TORLUB
TXC107-125-202330-
/O.NEW.KLUB.TO.W.0022.190520T2259Z-190520T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
559 PM CDT Mon May 20 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southwestern Dickens County in northwestern Texas...
Southeastern Crosby County in northwestern Texas...
* Until 630 PM CDT.
* At 559 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of White River Lake, moving northeast at
40 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Spur, Dickens and White River Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3348 10116 3382 10095 3357 10059 3340 10092
3340 10106
TIME...MOT...LOC 2259Z 224DEG 35KT 3347 10102
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
263 follow-up statements
504
WWUS54 KLUB 202309
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
609 PM CDT Mon May 20 2019
TXC107-202318-
/O.CAN.KLUB.TO.W.0022.000000T0000Z-190520T2330Z/
Crosby TX-
609 PM CDT Mon May 20 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CROSBY COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Texas.
LAT...LON 3367 10104 3382 10095 3357 10059 3340 10092
3340 10104
TIME...MOT...LOC 2308Z 231DEG 31KT 3351 10094
$$
TXC125-202330-
/O.CON.KLUB.TO.W.0022.000000T0000Z-190520T2330Z/
Dickens TX-
609 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN DICKENS COUNTY...
At 608 PM CDT, a confirmed tornado was located 5 miles west of Spur,
moving northeast at 35 mph.
HAZARD...Damaging tornado and golf ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Spur and Dickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3367 10104 3382 10095 3357 10059 3340 10092
3340 10104
TIME...MOT...LOC 2308Z 231DEG 31KT 3351 10094
TORNADO...OBSERVED
HAIL...1.75IN
$$
26687
WWUS54 KLUB 202322
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
622 PM CDT Mon May 20 2019
TXC125-202330-
/O.CON.KLUB.TO.W.0022.000000T0000Z-190520T2330Z/
Dickens TX-
622 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN DICKENS COUNTY...
At 622 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles southwest of Spur, moving northeast at 20 mph.
People in Spur should take cover now.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Spur and Dickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3362 10099 3382 10095 3357 10059 3340 10092
3340 10104
TIME...MOT...LOC 2322Z 235DEG 17KT 3345 10094
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
26228
WWUS54 KLUB 202325
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
625 PM CDT Mon May 20 2019
TXC125-202330-
/O.CON.KLUB.TO.W.0022.000000T0000Z-190520T2330Z/
Dickens TX-
625 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
SOUTHWESTERN DICKENS COUNTY...
At 624 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles southwest of Spur, moving northeast at 25 mph.
Residence of Spur should take cover now.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Spur and Dickens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3362 10099 3382 10095 3357 10059 3340 10092
3340 10104
TIME...MOT...LOC 2324Z 233DEG 23KT 3345 10092
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 1:56 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, May 20, 1:56 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 156 PM CDT Mon May 20 2019 .DISCUSSION... The main focus of today's forecast will be the not-so-secret severe threat. Skies have already begun to thin out with a cumulus field forming from southeast to northwest. This will allow the build up of additional CAPE in which MLCAPE is already sitting at over 3000 J/kg. At the same time the dryline is just now approaching the TX/NM state line at a slower/later pace than previously shown by short- term models. This would hint at storms developing further west (west of Lubbock) than current models are indicating (along/east of the I27/US87 corridor). The one thing that could hinder westward development would be mixing occurring across our western zones. Right now at most this would hinder the extent of the significant tornado threat, however it would not make it null. There are also indications of convection trying to develop along the dryline with light reflectivities showing up near Olton and Anton. Any storm that develops will have a high probability of becoming severe. Very steep lapse rates with 0-6km shear in excess of 50 knots will support the potential for very large hail over 3-4 inches. 12Z soundings at MAF and AMA revealed 0-1km SRH of 295 to 341 m2/s2 respectively. Current analysis shows that SRH has decreased somewhat due to surface winds becoming more southerly, but this does little to deter the threat for tornadoes. SRH remains higher across the Rolling Plains and eastern Texas Panhandle where the greatest tornado threat exists. With abundant shear, helicity, and low LCLs some tornadoes will have the potential to be violent. Tomorrow the surface low will pull eastward across KS allowing for a fairly windy day with near to above advisory level winds across much of the FA especially across our northwestern zones. We could see additional bouts of showers and thunderstorms by late week into early weekend as another upper low digs into the Four Corners region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99
Hazardous weather outlook, May 20, 11:30 AM CDT, 6 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1130 AM CDT Mon May 20 2019 TXZ021>044-210430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1130 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight An outbreak of severe thunderstorms including significant tornadoes continues to be likely this afternoon and evening, generally along and east of a line from Dimmitt to Brownfield. The atmosphere will destabilize this afternoon east of a dryline expected to stall across the central South Plains. Supercells are likely to develop early to mid afternoon east of the dryline and will race northeast at speeds of 45 to 50 mph. These storms will be capable of producing long lived tornadoes, giant hail to softball size, and damaging winds of 70 mph or more. Later this evening, a large squall line is expected to develop on the Caprock and sweep east accompanied by all modes of severe weather, including flooding. Today we advise those in West Texas to maintain high situational awareness of the weather around them and understand that today's environment will support rapid storm intensification and likely produce high-end severe weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds of 30 to 40 mph with higher gusts are expected over much of the region on Tuesday. Beginning Wednesday night and continuing through Sunday, daily chances for severe storms are expected as an active pattern resumes across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 20, 4:45 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
445 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND GST 2 NNE FLOYDADA 34.00N 101.33W
05/20/2019 M74 MPH FLOYD TX MESONET
&&
EVENT NUMBER LUB1900374
JGDLocal storm report, May 20, 4:49 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 4 S LUBBOCK 33.52N 101.88W
05/20/2019 LUBBOCK TX SOCIAL MEDIA
TREE SNAPPED AT CORNER OF AVE W AND 77TH STREET
&&
EVENT NUMBER LUB1900375
JGDLocal storm report, May 20, 5:15 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
515 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG 12 SSE LUBBOCK 33.42N 101.80W
05/20/2019 LUBBOCK TX BROADCAST MEDIA
POWERLINES BLOWN OVER ON HWY 87 JUST SOUTH OF FM41
&&
EVENT NUMBER LUB1900376
JGDLocal storm report, May 20, 5:18 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 6 SSW LUBBOCK 33.50N 101.92W
05/20/2019 LUBBOCK TX SOCIAL MEDIA
TRAMPOLINE BLOWN OVER FENCES INTO ALLEY AT UNIVERSITY
AND 114TH
&&
EVENT NUMBER LUB1900377
JGDLocal storm report, May 20, 5:29 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 3 SSE LORENZO 33.63N 101.51W
05/20/2019 E0.75 INCH CROSBY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1900378
CWALocal storm report, May 20, 5:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 W O'DONNELL 32.97N 101.92W
05/20/2019 E1.75 INCH LYNN TX BROADCAST MEDIA
&&
EVENT NUMBER LUB1900379
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:17 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 28 min |
| May 20, 1:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 56 min |
| May 20, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 60 min |
| May 20, 2:21 PM CDT | Tornado Warning | LUB | Dickens, Motley | 24 min |
| May 20, 2:26 PM CDT | Flash Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 14 hr |
| May 20, 2:41 PM CDT | Tornado Warning | LUB | Motley | 49 min |
| May 20, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall, Motley | 56 min |
| May 20, 2:50 PM CDT | Tornado Warning | LUB | Cottle | 40 min |
| May 20, 3:16 PM CDT | Tornado Warning | LUB | Childress, Hall | 18 min |
| May 20, 3:17 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 28 min |
| May 20, 3:24 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 66 min |
| May 20, 3:25 PM CDT | Tornado Warning | LUB | Childress, Cottle | 35 min |
| May 20, 3:26 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| May 20, 3:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 16 min |
| May 20, 3:30 PM CDT | Tornado Warning | LUB | Childress, Cottle | 30 min |
| May 20, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 59 min |
| May 20, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn, Terry | 57 min |
| May 20, 3:59 PM CDT | Tornado Warning | LUB | Childress | 31 min |
| May 20, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock, Motley | 68 min |
| May 20, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 53 min |
| May 20, 4:24 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| May 20, 4:27 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Crosby, Floyd, Hale, Hall and 2 more | 108 min |
| May 20, 4:38 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Lubbock, Lynn, Terry | 112 min |
| May 20, 4:43 PM CDT | Tornado Warning | LUB | Childress, Hall | 32 min |
| May 20, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Lubbock | 46 min |
| May 20, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 54 min |
| May 20, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 63 min |
| May 20, 5:19 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 26 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 53 min |
| May 20, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| May 20, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 29 min |
| May 20, 6:27 PM CDT | Tornado Warning | LUB | Dickens | 33 min |
| May 20, 6:32 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent, King, Lynn | 118 min |
| May 20, 6:33 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| May 20, 6:40 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 65 min |
| May 20, 6:53 PM CDT | Tornado Warning | LUB | Dickens, King | 36 min |
| May 20, 6:58 PM CDT | Tornado Warning | LUB | Garza, Kent | 32 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.